Cefpodoxime Proxetil associated bloody diarrhoea, itching and red rashes in child: A case report

Authors: Gawai P. P.*

Abstract

A case report of a five-year-old paediatric patient was presented here, who received Cefpodoxime proxetil for the treatment of Dengue fever and experienced bloody diarrhoea, itching and red rashes on hands. His laboratory data includes haemoglobin level 10.9 gm % (13-17 gm %), total leucocyte count 4100 /cmm (4000-1000 /cmm), neutrophils 73 % (40-75 %), lymphocytes 20 % (20-45 %), eosinophils 03 % (1-6 %), monocytes 04 % (2-10 %), platelet count 2.42 Lac /cµmm (1.5-4.5 Lac /cµmm), Lymph% 19.9 % (20-45), Gran% 72.5 % (40-75), HGB 10.9/103 /µL (11.0-16.0), HCT 34.9 % (37-54), MCV 68.1 fL (80-100), MCH 21.2 pg, MCHC 31.0 g /dL, RDW-CV 16.2 %, anti-Dengue-IgG and IgM tests are non-reactive and Dengue NS1 antigen test is weakly reactive. The patient recovered from red rashes and bloody diarrhoea after treatment discontinuation. Events bloody diarrhoea and red rashes are probably due to Cefpodoxime Proxetil treatment as per WHO causality assessment.

Keywords: Cefpodoxime Proxetil, Dengue Fever, Bloody Diarrhoea, Red Rashes, Discomfort and Malaise

Article ID: 20212104